Authors: Velimirović, Lazar 
Perić, Zoran
Nikolić, Jelena
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: Design of novel piecewise uniform scalar quantizer for Gaussian memoryless source
Journal: Radio Science
Volume: 47
Issue: 02
First page: 1
Last page: 6
Issue Date: 10-Apr-2012
Rank: M22
ISSN: 0048-6604
DOI: 10.1029/2011RS004894
Abstract: 
In this paper we propose a novel piecewise uniform scalar quantizer model designed for a Gaussian memoryless source. The segment thresholds of this quantizer model are equidistant while the number of reproduction levels inside segments is determined by optimizing the inner distortion and under the constraint of total number of reproduction levels. For the proposed quantizer model the quantization efficiency and signal to quantization noise ratio (SQNR) is studied. On the basis of the comparison with the efficiency and SQNR of uniform quantizer advantages of the proposed quantizer model are shown. Particularly, it is shown that with the proposed quantizer the correlation between the input signal and the quantization error can be eliminated more than by using the uniform quantizer as well as that the proposed quantizer provides higher level of SQNR.
Keywords: Piecewise uniform scalar quantizer | Gaussian memoryless source | Quantization efficiency
Publisher: Advancing Earth and Space Science
Project: Development of new information and communication technologies, based on advanced mathematical methods, with applications in medicine, telecommunications, power systems, protection of national heritage and education 

Show full item record

SCOPUSTM   
Citations

8
checked on Jun 16, 2024

Page view(s)

75
checked on May 9, 2024

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.